Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Peter D. Lax
Title: Functional analysis
Additional book information: Wiley-Interscience, New York, 2002, xix+ 580 pp., ISBN 0-471-55604-1, US$105.00

References [Enhancements On Off] (What's this?)

  • 1. L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic equations with critical Sobolev growth, Comm. Pure Appl. Math. 42 (1989), 271-297. MR 0982351 (90c:35075)
  • 2. John B. Conway, A Course in Functional Analysis, Second edition. Graduate Texts in Mathematics, 96. Springer-Verlag, New York, 1990. MR 1070713 (91e:46001)
  • 3. D. Gilbarg and N. Trudinger, Elliptic partial differential equations of second order. Reprint of the 1998 edition. Classics in Mathematics, Springer-Verlag, Berlin-New York, 2001. MR 1814364 (2001k:35004)
  • 4. P. Guan, $C^{2}$ a priori estimates for degenerate Monge-Ampère equations, Duke Math. J. 86 (1997), 323-346. MR 1430436 (98d:35074)
  • 5. J. Lee and T. Parker, The Yamabe problem, Bull. Amer. Math. Soc. (N.S.) 17 (1987), 37-91. MR 0888880 (88f:53001)
  • 6. L. Nirenberg, Topics in Nonlinear Functional Analysis, Courant Lecture Notes in Mathematics, 6. American Mathematical Society, Providence, RI, 2001. MR 1850453 (2002j:47085)
  • 7. P. Sacks and K. Uhlenbeck, On the existence of minimal immersions of 2-spheres, Ann. of Math. 113 (1981), 1-24. MR 0604040 (82f:58035)
  • 8. M. Struwe, Variational methods. Applications to nonlinear partial differential equations and Hamiltonian systems. Third edition. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, 34. Springer-Verlag, Berlin-New York, 2000. MR 1736116 (2000i:49001)
  • 9. M. Takesaki, Theory of operator algebras, I-III, Encyclopaedia of Mathematical Sciences, 124, 125, 127. Springer-Verlag, Berlin, 2002, 2003. MR 1873025 (2002m:46083), MR 1943006 (2004g:46079), MR 1943007 (2004g:46080)
  • 10. K. Yosida, Functional Analysis, Sixth edition. Grundlehren der Mathematischen Wissenschaften, 123. Springer-Verlag, Berlin-New York, 1980. MR 0617913 (82i:46002)

Review Information:

Reviewer: Meijun Zhu
Affiliation: University of Oklahoma
Journal: Bull. Amer. Math. Soc. 43 (2006), 123-126
MSC (2000): Primary 46-01
Published electronically: July 6, 2005
Review copyright: © Copyright 2005 American Mathematical Society
American Mathematical Society